MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYNOVATOR 4.5 CONCAVE (BX/6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SYNOVATOR 4.5 CONCAVE (BX/6); SAW, POWERED, AND ACCESSORIES
Model Number 7205334
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a procedure, (2) synovator platinum blades broke within 5 minutes of use.The procedure was completed without delay using a smith and nephew back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per the provided product complaint form the patient was not harmed due to the reported breakage.The form also notes that no fragments remained in the patient.The procedure was completed using a back-up device.Since no harm was reported no further clinical investigation is warranted.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that may have contributed to the reported event include an excessive side loading or an impact force to the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: h2: correction on h6 "health effect - impact code".

Brand Name
SYNOVATOR 4.5 CONCAVE (BX/6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14836416
Report Number1219602-2022-00917
Device Sequence Number4743804
Product Code HAB
UDI-Device Identifier03596010251619
UDI-Public03596010251619
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number7205334
Device Catalogue Number7205334
Device Lot Number50964394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer08/02/2022
12/01/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/04/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown